Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 167, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 2, 2007, 6:36 PM CDT for Logan County, Warren County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2007, 6:36 PM CDT (23:36 UTC)
- Expired
- Aug 2, 2007, 7:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Logan County, KY, Warren County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 971 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 022336
SVRLMK
KYC141-227-030000-
/O.NEW.KLMK.SV.W.0167.070802T2336Z-070803T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
636 PM CDT THU AUG 2 2007
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHWESTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 700 PM CDT...
* AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROCKFIELD..AND MOVING SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTIES.
IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES KILLERS. REMEMBER...IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3698 8651 3701 8671 3686 8673 3689 8664
3684 8659
$$
SCHOLZ1 follow-up statement
000
WWUS53 KLMK 030000
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
759 PM EDT THU AUG 2 2007
KYC141-227-030009-
/O.EXP.KLMK.SV.W.0167.000000T0000Z-070803T0000Z/
WARREN KY-LOGAN KY-
659 PM CDT THU AUG 2 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LOGAN AND SOUTHWESTERN
WARREN COUNTIES EXPIRES AT 700 PM CDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED SOME AND ARE NOT
SEVERE AT THIS TIME. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE
ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN AND DEADLY LIGHTNING.
LAT...LON 3698 8651 3701 8671 3686 8673 3689 8664
3684 8659
$$
SCHOLZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 6:22 PM CDT, 14 minutes earlier.
Area forecast discussion, Aug 2, 6:22 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 722 PM EDT THU AUG 2 2007 .AVIATION (00Z TAFS)... STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND STRONG WINDS WERE OCCURING TO THE SOUTHWEST OF BWG. WILL INCLUDE VCTS FOR THE FIRST HOUR OR SO IN BWG TAF. OVER THE REST OF THE AREA JUST A FEW CU REMAINED. THESE WILL CONTINUE TO DISSIPATE. VISIBILITIES REMAIN IN THE MFVR RANGE AT BOTH LEX AND SDF. EXPECT THAT BWG VSBY WILL GO TO 4 TO 5 MILES OVERNIGHT AND WILL KEEP MENTION OF MVFR VISIBILITY IN ALL TAFS. SATURDAY SHOULD BE A SIMILAR DAY TO TODAY WITH ISOLATED TSTMS DEVELOPING FROM MID AFTERNOON TO AROUND SUNSET. SCHOLZ && .LATE AFTERNOON UPDATE... ISOLATED PULSE SHOWERS AND THUNDERSTORMS HAVE DEVELOPED A LITTLE FARTHER TO THE NORTH AND NORTHWEST THAN IN PREVIOUS FORECAST. HAVE UPDATED ZONES TO EXPAND THE AREA FOR ISOLATED THUNDERSTORMS FOR LATE THIS AFTERNOON. REST OF FORECAST STILL LOOKS GOOD. SCHOLZ && .SHORT TERM (TONIGHT AND FRIDAY)... THROUGHOUT THIS AFTERNOON AND EVENING WE WILL CONTINUE TO SEE HOT AND HAZY CONDITIONS WITH A SLIGHT CHANCE OF SCATTERED THUNDERSTORMS IN OUR SOUTH AND SOUTHEAST AREAS OF THE FA. TONIGHT THE FA WILL REMAIN DRY WITH LOWS IN THE UPPER 60S TO AROUND 70. SIMILAR TO LAST NIGHT...SHOULD SEE SCT PATCHY FG/BR MAINLY IN THE VALLEYS AND FOG FAVORED AREAS. FRIDAY WILL BE ALMOST AN EXACT REPEAT OF THURSDAY WITH MAX TEMPS BEING IN THE MID 90S ACROSS THE AREA. WE WILL STILL HAVE A CU FIELD ACROSS THE AREA WITH A SLIGHT CHANCE OF LATE AFTERNOON SCATTERED STORMS FORMING. -WOLFE && .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... FRIDAY NIGHT THROUGH SUNDAY... AN UPPER LEVEL JET MAX DIVING INTO THE NORTHERN PLAINS WILL MOVE THROUGH THE UPPER GREAT LAKES AND NEW ENGLAND... MOVING AN UPPER TROUGH ACROSS EASTERN CANADA. THIS WILL ALLOW A SURFACE FRONT TO DROP INTO THE LOWER OHIO VALLEY SATURDAY. INITIAL THOUGHT WAS TO MENTION LOW CHANCE POPS SATURDAY AFTERNOON BUT LATEST BUFKIT FORECAST SOUNDINGS KEEP A CAP ON THE ATMOSPHERE AROUND 6K FT SO FOR NOW WILL KEEP THIS PERIOD DRY. THE FRONT WILL SHIFT NORTH SUNDAY AS AN UPPER RIDGE BUILDS BACK INTO THE REGION. SO FOR THIS PERIOD WE WILL KEEP THE ONGOING FORECAST INTACT WITH AFTERNOON HIGHS IN THE LOW AND MID 90S AND LOWS IN THE UPPER 60S AND LOWER 70S. MONDAY THROUGH THURSDAY... A TYPICAL LATE SUMMER WEATHER PATTERN WILL BE IN PLACE DURING THIS PERIOD. MEDIUM RANGE MODELS ARE CONSISTENT ON BUILDING AN UPPER LEVEL RIDGE OVER THE LOWER OHIO AND TENNESSEE VALLEYS IN THE MONDAY AND TUESDAY TIME FRAME. WE MAY SEE THIS RIDGE FLATTEN DURING THE WEDNESDAY AND THURSDAY TIME FRAME. IF THIS OCCURS... A WEAK FRONT WILL DROP INTO THE LOWER OHIO VALLEY WHICH WILL PRODUCE SOME SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. FOR THIS REASON WE WILL MENTION LOW CHANCE POPS THURSDAY AFTERNOON. TEMPERATURES EACH DAY WILL TOP OUT IN THE LOW AND MID 90S WITH DEW POINTS AROUND THE 70 DEGREE MARK. IF WE CONTINUE TO DRY OUT AND DEW POINTS DROP SEVERAL DEGREES SOME UPPER 90S WILL BE LIKELY. JA && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE.
Hazardous weather outlook, Aug 2, 2:30 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT THU AUG 2 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-030830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 330 PM EDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. AN ISOLATED THUNDERSTORM OR TWO WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS THE SOUTHERN AND WESTERN PORTION OF THE FORECAST AREA. THE PRIMARY THREAT WITH THESE STORMS WILL BE A PERIOD OF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. ANY THUNDERSTORM ACTIVITY WILL END BY 8 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HIGH TEMPERATURES IN THE LOWER AND MIDDLE 90S WILL COMBINE WITH DEW POINTS IN THE 60S TO NEAR 70 TO PRODUCE HEAT INDEX VALUES IN THE 90S FRIDAY THROUGH SUNDAY AND NEAR 100 MONDAY THROUGH WEDNESDAY. PERSONS WITH OUTDOOR INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT THEMSELVES AGAINST THE EFFECTS OF THE HEAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJ/JA
In the hours before
Special weather statement, Aug 2, 3:55 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 455 PM EDT THU AUG 2 2007 KYZ046-054-022130- MARION-WASHINGTON- 455 PM EDT THU AUG 2 2007 ...THUNDERSTORM WITH HEAVY RAIN NEAR SPRINGFIELD... AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPRINGFIELD...OR 48 MILES SOUTHWEST OF LEXINGTON...AND WAS NEARLY STATIONARY. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOLZ
Special weather statement, Aug 2, 6:04 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 704 PM EDT THU AUG 2 2007 KYZ070-022330- LOGAN- 606 PM CDT THU AUG 2 2007 ...STRONG THUNDERSTORMS OVER LOGAN COUNTY... AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL THUNDERSTORMS NEAR AND SOUTHWEST OF RUSSELLVILLE CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF 40 TO 45 MPH... ARE EXPECTED WITH THESE STORMS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOLZ
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.